Hermitian structures on the derived category of coherent sheaves. (English. French summary) Zbl 1248.18011

Given a proper holomorphic map of complex manifolds \(X\rightarrow Y\) and a Hermitian holomorphic vector bundle on \(X\), it is an interesting question how to define the direct image of this bundle. The aim of the paper under review is to set up the theoretical basis and language needed to deal with this problem. Tackling it, one is led to work in the bounded derived category of coherent sheaves \(D^b(X)\) and to consider Hermitian structures on objects of this category. In fact, it is reasonable to work in the algebraic category, that is, with smooth complex algebraic varieties.
In Section 2 the authors define and characterize meager complexes, which are roughly speaking bounded acyclic complexes of Hermitian vector bundles whose Bott-Chern classes vanish. They then introduce the tight equivalence relation (whose definition involves meager complexes) between bounded complexes of Hermitian vector bundles and study the set of classes of tightly related complexes. This set is a monoid and the submonoid of acyclic complexes modulo meager complexes has the structure of an abelian group \(\overline{\text{KA}}(X)\), which is universal for additive Chern-Bott classes of acyclic complexes of Hermitian vector bundles.
Section 3 continues the story by defining Hermitian structures on objects of \(D^b(X)\). Namely, a Hermitian metric on an object \(F\in D^b(X)\) consists of an isomorphism \(E\cong F\) where \(E\) is a bounded complex of algebraic vector bundles and \(h\) is a smooth Hermitian metric on the complex of associated complex vector bundles. There is an equivalence relation on Hermitian metrics on a fixed object \(F\) and the authors define a category \(\overline{D}^b(X)\) as follows. Its objects are pairs \((F,h)\) of an object in \(D^b(X)\) and an equivalence class of metrics \(h\), and the morphisms between two pairs \((F,h)\) and \((F',h')\) are just the morphisms between \(F\) and \(F'\) in \(D^b(X)\). By definition, there exists a fully faithful forgetful functor \(\overline{D}^b(X)\rightarrow D^b(X)\). Roughly speaking, \(\overline{D}^b(X)\) turns out to be a principal fibered category over \(D^b(X)\) with structural group \(\overline{\text{KA}}(X)\) provided with a flat connection. After this result, some elementary constructions in \(\overline{D}^b(X)\) are studied, for example, derived tensor products and distinguished triangles. Another important construction is that of a Hermitian cone of a morphism in \(\overline{D}^b(X)\) which is an object defined only up to something called tight isomorphism.
In the next section the authors define Bott-Chern classes for isomorphisms and distinguished triangles in \(\overline{D}^b(X)\), for every additive genus. In the last section a similar construction is done for multiplicative genera. Furthermore, the authors define a category whose objects are smooth complex algebraic varieties and morphisms are pairs formed by a projective morphism \(f\) of smooth complex varieties together with a Hermitian structure on the relative tangent complex \(T_f\). It is the Hermitian cone construction which enables the authors to define a composition rule for these morphisms.


18E30 Derived categories, triangulated categories (MSC2010)
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
Full Text: DOI arXiv


[1] Alvarez-Gaumé, L.; Bost, J.-B.; Moore, G.; Nelson, P.; Vafa, C., Bosonization on higher genus Riemann surfaces, Comm. math. phys., 112, 3, 503-552, (1987) · Zbl 0647.14019
[2] Bartocci, C.; Bruzzo, U.; Hernández Ruipérez, D., Fourier-Mukai and Nahm transforms in geometry and mathematical physics, Progress in mathematics, vol. 276, (2009), Birkhäuser Boston Inc. Boston, MA · Zbl 1186.14001
[3] Berthomieu, A., Direct images for some secondary k-theories, Astérisque, 327, 289-360, (2009) · Zbl 1208.19005
[4] Bismut, J.M.; Freed, D.S., The analysis of elliptic families. I. metrics and connections on determinant bundles, Comm. math. phys., 106, 1, 159-176, (1986) · Zbl 0657.58037
[5] Bismut, J.M.; Freed, D.S., The analysis of elliptic families. II. Dirac operators, eta invariants, and the holonomy theorem, Comm. math. phys., 107, 1, 103-163, (1986) · Zbl 0657.58038
[6] Bismut, J.-M.; Gillet, H.; Soulé, C., Analytic torsion and holomorphic determinant bundles I, Comm. math. phys., 115, 49-78, (1988) · Zbl 0651.32017
[7] Bismut, J.-M.; Köhler, K., Higher analytic torsion forms for direct images and anomaly formulas, J. algebraic geom., 1, 647-684, (1992) · Zbl 0784.32023
[8] Bondal, A.; Orlov, D., Reconstruction of a variety from the derived category and groups of autoequivalences, Compos. math., 125, 3, 327-344, (2001) · Zbl 0994.18007
[9] Bott, R.; Chern, S.S., Hermitian vector bundles and the equidistribution of the zeroes of their holomorphic sections, Acta math., 114, 71-112, (1968) · Zbl 0148.31906
[10] Burgos Gil, J.I., Arithmetic Chow rings and Deligne-Beilinson cohomology, J. algebraic geom., 6, 335-377, (1997) · Zbl 0922.14002
[11] Burgos Gil, J.I.; Freixas i Montplet, G.; Liţcanu, R., Generalized holomorphic analytic torsion · Zbl 1305.58018
[12] Burgos Gil, J.I.; Kramer, J.; Kühn, U., Cohomological arithmetic Chow rings, J. inst. math. jussieu, 6, 1, 1-172, (2007), MR MR2285241 · Zbl 1115.14013
[13] Burgos Gil, J.I.; Liţcanu, R., Singular Bott-Chern classes and the arithmetic Grothendieck-Riemann-Roch theorem for closed immersions, Doc. math., 15, 73-176, (2010) · Zbl 1192.14019
[14] Burgos Gil, J.I.; Wang, S., Higher Bott-Chern forms and beilinsonʼs regulator, Invent. math., 132, 261-305, (1998) · Zbl 0924.14005
[15] Deligne, P., Le déterminant de la cohomologie, (), 93-177 · Zbl 0629.14008
[16] Faltings, G., Calculus on arithmetic surfaces, Ann. of math., 119, 387-424, (1984) · Zbl 0559.14005
[17] Gelfand, S.I.; Manin, Y.I., Methods of homological algebra, Springer monographs in mathematics, (2003), Springer-Verlag Berlin · Zbl 1006.18001
[18] Gillet, H.; Rössler, D.; Soulé, C., An arithmetic Riemann-Roch theorem in higher degrees, Ann. inst. Fourier, 58, 6, 2169-2189, (2008) · Zbl 1152.14023
[19] Gillet, H.; Soulé, C., Characteristic classes for algebraic vector bundles with Hermitian metric I, II, Ann. of math., 131, 163-203, (1990), 205-238 · Zbl 0715.14018
[20] Gillet, H.; Soulé, C., An arithmetic Riemann-Roch theorem, Invent. math., 110, 473-543, (1992) · Zbl 0777.14008
[21] Hartshorne, R., Residues and duality, (), (With an appendix by P. Deligne) · Zbl 0196.24301
[22] Huybrechts, D., Fourier-Mukai transforms in algebraic geometry, Oxford mathematical monographs, (2006), Oxford University Press · Zbl 1095.14002
[23] Kontsevich, M., Homological algebra of mirror symmetry, (), 120-139 · Zbl 0846.53021
[24] Ma, X., Formes de torsion analytique et familles de submersions. I, Bull. soc. math. France, 127, 4, 541-621, (1999) · Zbl 0956.58017
[25] Mukai, S., Duality between \(D(X)\) and \(D(\hat{X})\) with its application to Picard sheaves, Nagoya math. J., 81, 153-175, (1981) · Zbl 0417.14036
[26] Quillen, D., Determinants of Cauchy-Riemann operators over a Riemann surface, Funct. anal. appl., 19, 31-34, (1985) · Zbl 0603.32016
[27] Ray, D.B.; Singer, I.M., Analytic torsion for complex manifolds, Ann. of math. (2), 98, 154-177, (1973) · Zbl 0267.32014
[28] Verdier, J.-L., Des catégories dérivées des catégories abéliennes, Astérisque, 1996, 239, (1997), xii+253 pp. (With a preface by Luc Illusie, edited and with a note by Georges Maltsiniotis)
[29] Voisin, C., A counterexample to the Hodge conjecture extended to Kähler varieties, Imrn, 20, 1057-1075, (2002) · Zbl 1048.14004
[30] ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.